is 5 mg of Carbimazole enough if I am feeling Hyper?

Hello, I was diagnosed with Graves disease in June this year and had all the usual Hyper symptoms so was given 30 mg of Carbimazole from GP. Long story short, felt more or less better by Aug-Sept on 10 mg, then was asked by Specialist to reduce to 5 mg from Oct. This was because my levels were appearing within normal range, whatever that means. I don't have the levels details to hand, I am not organised, lol. Now, at the end of month, instead of being sleepy and achy on 10 mg of Carbimazole which I was coping with!, I now have subtle palpitations back, extreme agitation with everyone, a low mood, and loads of anxiety as well as an aching body and tiredness. WHY do the gps/specialists change what was making my life more liveable?!

I have two little daughters and they need a capable, coping Mummy.

Any thoughts please? I had bloods done two weeks ago still in 'normal' range. Thanks

4 Replies

  • My levels used to go up and down almost weekly and I was constantly changing my dose. It may be you now need a little more Carb but sadly, another blood test is the only way to know. Why not call your doc and leave a message, asking what to do. Hope you get help and gradually become stable. x

  • Hi Hennerton, Thanks for replying.

    Gosh I had no idea that levels could change so quickly. Yes will have to do another blood test then. When you say changing your dose, do you mean gp recommend you go up and down in mg? I know so little about all of this.

  • I do think I was a bit unusual and because I was so up and down I had a thyroidectomy less than a year later. The dose would be changed in mg but we could never get the right balance. Many people on here are stable and stay on it for years or at the very least 18 months. Do not be rushed into TT or radioactive iodine treatment. If you need more advice, you have come to the right place. There are many in your position on this site. Keep in touch and let us know how you get on, won't you? Good luck! xx

  • Sounds like you might have gone a bit hyper again. I've got Graves too. I am on block and replace though, I take Carb but not the same way you do, I take 40 mcg every day which stops my thyroid functioning then I take levothyroxine to give me more normal thyroid levels I went really hypo before I started the levo which wasn't much fun.

    After I started on levo again and doing ok for a while then I became a bit hypo and needed more levothyroxine I knew I wasn't right because first time it happened I started to get palpitations, second time it happened I also got really cold, all this was even though I was 'within range'

    Obviously I was not at my optimum level so even just a little bit out and I didn't feel good. Once I took more levo the symptoms disappeared again. It is going to take two years of this and I see my endo regularly, going again next week.

    Good luck,

    Liz x

You may also like...